Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 260, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2011, 1:43 PM EDT for 7 counties in West Virginia; Gallia County, Meigs County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2011, 1:43 PM EDT (17:43 UTC)
- Expired
- Sep 26, 2011, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gallia County, OH, Meigs County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS51 KRLX 261743 SVRRLX OHC053-105-WVC011-035-053-079-087-105-107-261830- /O.NEW.KRLX.SV.W.0260.110926T1743Z-110926T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 143 PM EDT MON SEP 26 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA... JACKSON COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF RIPLEY... MASON COUNTY IN WEST VIRGINIA... NORTHERN PUTNAM COUNTY IN WEST VIRGINIA... NORTHWESTERN ROANE COUNTY IN WEST VIRGINIA... SOUTHWESTERN WIRT COUNTY IN WEST VIRGINIA... SOUTHWESTERN WOOD COUNTY IN WEST VIRGINIA... SOUTHEASTERN GALLIA COUNTY IN SOUTHEAST OHIO... EASTERN MEIGS COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITIES OF...RACINE...FORKED RUN STATE PARK... * UNTIL 230 PM EDT * AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF MILTON...OR 13 MILES NORTHEAST OF PROCTORVILLE...AND MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELEANOR...BUFFALO...NEW HAVEN...RAVENSWOOD AND SANDYVILLE. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 27 AND 28 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 128 AND 158 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3918 8183 3889 8131 3842 8213 3859 8227 TIME...MOT...LOC 1743Z 228DEG 38KT 3854 8212 $$ 28
2 follow-up statements
240 WWUS51 KRLX 261807 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT MON SEP 26 2011 OHC053-WVC011-261817- /O.CAN.KRLX.SV.W.0260.000000T0000Z-110926T1830Z/ GALLIA OH-CABELL WV- 207 PM EDT MON SEP 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CABELL AND SOUTHEASTERN GALLIA COUNTIES IS CANCELLED... THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS 27 AND 28 IN WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8195 3883 8209 3918 8183 3889 8131 TIME...MOT...LOC 1807Z 228DEG 38KT 3871 8188 $$ OHC105-WVC035-053-079-087-105-107-261830- /O.CON.KRLX.SV.W.0260.000000T0000Z-110926T1830Z/ MEIGS OH-PUTNAM WV-MASON WV-JACKSON WV-WIRT WV-WOOD WV-ROANE WV- 207 PM EDT MON SEP 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EASTERN MEIGS COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN ROANE...SOUTHWESTERN WOOD...SOUTHWESTERN WIRT...JACKSON...EASTERN MASON AND NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIMMS LANDING...OR 10 MILES NORTH OF WINFIELD...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LETART...GIVEN...MOUNT ALTO...EVANS...NEW HAVEN...FAIRPLAIN... COTTAGEVILLE...RACINE...STATTS MILLS...RIPLEY...GAY...RAVENSWOOD... PEEWEE...SANDYVILLE...LEROY...REEDSVILLE...PORTLAND...FORKED RUN STATE PARK AND REEDY THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 128 AND 158 IN WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8195 3883 8209 3918 8183 3889 8131 TIME...MOT...LOC 1807Z 228DEG 38KT 3871 8188 $$ 28
570 WWUS51 KRLX 261828 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 228 PM EDT MON SEP 26 2011 OHC105-WVC035-053-079-087-105-107-261838- /O.EXP.KRLX.SV.W.0260.000000T0000Z-110926T1830Z/ MEIGS OH-PUTNAM WV-MASON WV-JACKSON WV-WIRT WV-WOOD WV-ROANE WV- 228 PM EDT MON SEP 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MEIGS COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN ROANE...SOUTHWESTERN WOOD... SOUTHWESTERN WIRT...JACKSON...EASTERN MASON AND NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 230 PM EDT... THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 128 AND 158 IN WEST VIRGINIA. THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8195 3883 8209 3918 8183 3889 8131 TIME...MOT...LOC 1828Z 228DEG 38KT 3886 8167 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:25 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 26, 1:25 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 125 PM EDT MON SEP 26 2011 .SYNOPSIS... A COLD FRONT PUSHES EAST ACROSS THE AREA THROUGH LATE TONIGHT. AN UPPER LEVEL LOW WHICH HAS BEEN LOCATED TO OUR WEST FOR SEVERAL DAYS WILL DRIFT EAST BY EARLY THURSDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER SOUTHERN WISCONSIN WITH A COLD FRONT CURVING ACROSS SOUTHWESTERN OHIO TO NORTHERN LA. AN AREA OF SHOWERS AND THUNDERSTORMS WAS LOCATED ALONG AND AHEAD OF THE FRONT. THE FRONT WILL PUSH SLOWLY EAST ACROSS THE REGION...AND SHOULD FINALLY EXIT THE AREA BY TUESDAY AFTERNOON. MODELS CONTINUE TO INDICATE PRECIPITABLE WATER VALUES WILL APPROACH 2 INCHES JUST AHEAD OF THE FRONT. WITH THE SLOW MOVING NATURE OF THE FRONT... EXPECT REPETITIVE SHOWERS AND STORMS TO MOVE OVER THE SAME AREAS INTO THE OVERNIGHT HOURS. IN GENERAL...AMOUNTS OF 0.50 TO 1 INCH ARE POSSIBLE...WITH HIGHER AMOUNTS IN AREAS WHERE THE SEVERAL STORMS PASS OVER. TOUGH TO DECIDE WHERE THE HEAVIER STORMS MAY PASS...SO HAVE NOT GONE WITH ANY FLOOD PRODUCTS. INSTABILITY IS STILL FORECASTED TO DISAPPEAR WITH LOSS OF HEATING LATER TONIGHT. REGION SHOULD ONCE AGAIN BE IN A DRY SLOT ON TUESDAY INTO TUESDAY NIGHT ACROSS THE LOWLAND COUNTIES...WITH SOME SHOWERS AND STORMS EXPECTED ACROSS THE NORTHERN MOUNTAINS. LATEST GUIDANCE IS CLOSE TO PREVIOUS FORECAST NUMBERS...SO ONLY MADE SOME MINOR TWEAKS. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... OCCLUDED/COOL FRONT...WITHOUT A NOTICEABLE AIRMASS CHANGE...SHOULD CLEAR THE NORTHEAST MOUNTAINS TUESDAY...AND TAKE THE HIGH END CHANCE/LIKELY POPS WITH IT BY AFTERNOON. MODELS DEPICT A NICELY DEFINED SPIRAL OF MOISTURE IN THE MID AND UPPER LEVELS ORIGINATING FROM THE CENTRAL AREA OF LOW PRESSURE MAINTAINING A NEARLY STATIONARY WOBBLE NEAR THE SOUTHERN END OF LAKE MICHIGAN. THE BULK OF THE CWA WILL END UP IN A DRY SLOT AGAIN FOR TUESDAY RESULTING IN A MAINLY DRY FORECAST OUTSIDE OF THE EARLY POPS EXITING THE NORTHEAST MOUNTAINS. THE NEXT BAND OF DEEPER MOISTURE WILL PUSH INTO THE TRI STATE AREA TUESDAY NIGHT...BUT AS IT DOES...WILL BEGIN TO LOSE SOME OF THE DEPTH ALOFT...NOTABLY IN THE 700-500MB LAYER. DESPITE THE SHRINKING MOISTURE DEPTH...A WEAK VORT MAX EMBEDDED IN THE 500MB FLOW MAY INDUCE ENOUGH RISING MOTION TO KICK OFF ISOLATED SHOWERS. ALL IN ALL...FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ANY FORCING FEATURES WILL LIKELY BE ON THE WEAK SIDE...BUT GIVEN THE SYNOPTIC SET UP...AN ISOLATED SHOWER CANNOT BE COMPLETELY DISCOUNTED. IT WILL TAKE A DEEPENING TROUGH ALOFT IN THE UPPER MIDWEST WEDNESDAY NIGHT TO FINALLY SET THIS CLOSED LOW INTO MOTION AND FINALLY TO OUR NORTHEAST...JUST BEYOND THE SCOPE OF THE SHORT TERM FORECAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ECMWF-BASED FORECAST WAS USED FOR THE EXTENDED PERIOD...AS IT HAS BEEN A BIT MORE CONSISTENT THE PAST FEW RUNS. GFS IS A BIT TOO QUICK IN KICKING OUT THE INITIAL GREAT LAKES UPPER LOW. AFTER THIS SYSTEM DEPARTS...EASTERN TROUGH GETS REINFORCED BY SHORTWAVE DROPPING DOWN FROM THE UPPER MIDWEST BY FRIDAY. THIS WILL LEAD TO A GOOD SHOT OF AUTUMN AIR FOR NEXT WEEKEND. HAVE CHANCE POPS FOR SHRA ASSOCIATED WITH DEPARTING UPPER LOW ON THURSDAY...AND REINFORCING SHORT WAVE ON FRIDAY. SLIGHTLY BETTER CHANCES ACROSS THE NORTH AND THE MOUNTAINS WITH NW FLOW AND BETTER PROXIMITY TO SHORTWAVES. TROUGH DEEPENS BY FRIDAY NIGHT/SATURDAY...BUT MOST OF THE MOISTURE DEPARTS AND HIGH PRESSURE BUILDS IN AT THE SURFACE. THUS HAVE A DRY FORECAST FROM FRIDAY NIGHT ON. SEASONAL TEMPERATURES THURSDAY TO BE REPLACED BY BELOW NORMAL TEMPERATURES FOR NEXT WEEKEND. DID RAISE SATURDAY/SUNDAY MAX VALUES FROM HPC SUGGESTIONS BY A FEW DEGREES BUT STILL MOSTLY STILL BELOW MEX/ENSEMBLE NUMBERS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS WILL PREVAIL UNDER HIGH LEVEL CLOUDS SPREADING EAST AHEAD OF A COLD FRONT. THESE CLOUDS WILL SLOWLY LOWER AND THICKEN UNTIL EXPECTED COLD FRONT REACHES SOUTHEAST OH FROM 23-01Z. SCATTERED SHOWERS AND STORMS WILL MOVE NORTHEAST ACROSS SOUTHEAST OHIO AND NORTHEAST KY AS WELL AS WESTERN WEST VIRGINIA...WITH MVFR/IFR CONDITIONS THROUGH 21Z. THE AREA OF SHOWERS AND STORMS WITH MVFR/IFR CONDITIONS WILL SPREAD EAST ACROSS THE REMAINDER OF THE AREA THROUGH 06Z. EXPECT CONDITIONS WILL THEN IMPROVE A FEW HOURS AFTER FROPA...WITH MVFR/VFR CONDITIONS EXPECTED ACROSS MOST OF THE REGION AFT 12Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: HIGH ALTERNATE SCENARIOS: TIMING OF SHOWERS AND ASSOCIATED MVFR/IFR CONDITIONS MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H M M M M M HTS CONSISTENCY H H H M H M M H M M M M BKW CONSISTENCY H H H H M M M H H H H H EKN CONSISTENCY M H H H H H H H H H H H PKB CONSISTENCY H H H H H H M M M M M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... NO SIGNIFICANT IFR CONDITIONS ANTICIPATED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JS NEAR TERM...JSH SHORT TERM...26 LONG TERM...CL AVIATION...JSH
Hazardous weather outlook, Sep 26, 12:32 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1232 PM EDT MON SEP 26 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>027-029-033>035-271645- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL-WYOMING-RALEIGH- 1232 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-036>040-046-047-271645- BRAXTON-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1232 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 26, 12:09 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 PM EDT MON SEP 26 2011
KYZ101>103-105-261700-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
1209 PM EDT MON SEP 26 2011
...A CLUSTER OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
BOYD...EASTERN CARTER...EASTERN GREENUP AND LAWRENCE COUNTIES...
AT 1206 PM EDT...THESE SHOWERS ARE MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
THESE SHOWERS WILL BE NEAR BLAINE...CHARLEY...AND ULYSSES AROUND 1215
PM...GRAYSON LAKE STATE PARK...AND HOUCKVILLE AROUND 1220 PM...
WILLARD...WEBBVILLE...GRAHN...AND GALLUP AROUND 1225 PM AND DENTON
AROUND 1230 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 8289 3859 8284 3856 8272 3846 8260
3826 8257 3824 8261 3814 8264 3800 8252
3798 8246 3794 8250 3795 8256 3788 8261
3799 8291 3799 8296 3796 8299 3798 8303
3812 8290 3817 8292 3818 8306 3823 8311
28Special weather statement, Sep 26, 12:52 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON SEP 26 2011
KYZ103-105-OHZ087-WVZ005-006-261730-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-WAYNE WV-
1252 PM EDT MON SEP 26 2011
...A STRONG THUNDERSTORM WILL AFFECT BOYD...CABELL...NORTHEASTERN
LAWRENCE...NORTHERN WAYNE AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
YATESVILLE LAKE STATE PARK...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BURNAUGH AROUND 100 PM...WAYNE AROUND 105
PM...LAVALETTE AROUND 110 PM...PROCTORVILLE AROUND 120 PM...PEA RIDGE
AROUND 125 PM AND ATHALIA AROUND 130 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8268 3869 8248 3868 8238 3867 8235
3859 8236 3858 8229 3860 8226 3859 8222
3847 8206 3806 8256 3812 8270 3821 8274
28Local storm report, Sep 26, 1:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
137 PM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL E PEA RIDGE 38.41N 82.32W
09/26/2011 E0.88 INCH CABELL WV TRAINED SPOTTER
PEA AND NICKLE SIZED HAIL AT EAST PEA RIDGE NEAR MM17
I-64.
&&
EVENT NUMBER RLX1100884
JSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:52 PM EDT | Special Weather Statement | RLX | Cabell | 38 min |
| Sep 26, 1:06 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam, Wayne | 39 min |
| Sep 26, 2:13 PM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Sep 26, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 42 min |
| Sep 26, 4:30 PM EDT | Special Weather Statement | RLX | Calhoun, Roane | 30 min |
| Sep 26, 4:53 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Roane | 37 min |
| Sep 26, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 30 min |
| Sep 26, 5:30 PM EDT | Special Weather Statement | RLX | Doddridge | 30 min |
| Sep 26, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 43 min |
| Sep 26, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.